300 Tage...300 Mitglieder. Wir begrüßen unser 300. Mitglied!

FDA fordert Warnhinweis für potentielle dauerhafte Nervenschädigungen durch Fluorchinolone

Benutzeravatar
Schorsch
Site Admin
Site Admin
Beiträge: 435
Registriert: 7. Okt 2016, 09:36

FDA fordert Warnhinweis für potentielle dauerhafte Nervenschädigungen durch Fluorchinolone

Beitragvon Schorsch » 14. Nov 2016, 15:08

Quelle: http://www.fda.gov/Drugs/DrugSafety/Dru ... 365346.htm

FDA Drug Safety Podcast: FDA requires label changes to warn of risk for possibly permanent nerve damage from antibacterial fluoroquinolone drugs taken by mouth or by injection

Narrator: Welcome to the FDA Drug Safety Podcast for Healthcare Professionals from the Division of Drug Information. Today’s topic: FDA requires label changes to warn of risk for possibly permanent nerve damage from antibacterial fluoroquinolone drugs taken by mouth or by injection.

LCDR Jennifer Shepherd, a U. S. Public Health Service pharmacist in the Division, will provide you with additional information about this communication.

LCDR Shepherd: On August 15th, 2013 the FDA issued a Drug Safety Communication notifying the public it has required the drug labels and Medication Guides for all fluoroquinolone antibacterial drugs be updated to better describe the serious side effect of peripheral neuropathy. This serious nerve damage potentially caused by fluoroquinolones may occur soon after these drugs are taken and may be permanent.

The risk of peripheral neuropathy occurs only with fluoroquinolones that are taken by mouth or by injection. Approved fluoroquinolone drugs include levofloxacin (brand name Levaquin), ciprofloxacin (brand name Cipro), moxifloxacin (brand name Avelox), norfloxacin (brand name Noroxin), ofloxacin (brand name Floxin), and gemifloxacin (brand name Factive). The topical formulations of fluoroquinolones, applied to the ears or eyes, are not known to cause this risk.

If a patient develops symptoms of peripheral neuropathy, the fluoroquinolone should be stopped, and the patient should be switched to another, non-fluoroquinolone antibacterial drug, unless the benefit of continued treatment with a fluoroquinolone outweighs the risk. Peripheral neuropathy is a nerve disorder occurring in the arms or legs. Symptoms include pain, burning, tingling, numbness, weakness, or a change in sensation to light touch, pain or temperature, or the sense of body position. It can occur at any time during treatment with fluoroquinolones and can last for months to years after the drug is stopped or be permanent. Patients using fluoroquinolones who develop any symptoms of peripheral neuropathy should tell their health care professionals right away.

FDA will continue to evaluate the safety of drugs in the fluoroquinolone class and will communicate with the public again if additional information becomes available.

At this time FDA recommends that health care professionals be aware of the following:

•Make sure your patients know to contact you if they develop symptoms of peripheral neuropathy.


•Make sure your patients receive the Medication Guide with every prescription.


•If the patient develops symptoms of peripheral neuropathy, the fluoroquinolone should be stopped and an alternative non-fluoroquinolone antibacterial drug should be used, unless the benefit of continued treatment with a fluoroquinolone outweighs the risk.


•And as always report adverse events involving fluoroquinolones to the FDA MedWatch program at www.fda.gov/medwatch.


Narrator: Thank you for listening. The FDA is committed to keeping healthcare professionals informed of the latest safety information. A link to this communication as well as the complete Data Summary can be found at www.fda.gov/DrugSafetyCommunications. If you have drug questions, you can reach us at druginfo@fda.hhs.gov.

And follow us on Twitter @FDA_Drug_Info for up to the minute important drug information. Know the moment it happens.



Related Information

•FDA Drug Safety Podcast: FDA requires label changes to warn of risk for possibly permanent nerve damage from antibacterial fluoroquinolone drugs taken by mouth or by injection - mp3 (MP3 - 3.2MB) [ARCHIVED]
•FDA Drug Safety Communication: FDA requires label changes to warn of risk for possibly permanent nerve damage from antibacterial fluoroquinolone drugs taken by mouth or by injection
8/15/2013
•Fluoroquinolone Antimicrobial Drugs Information



Zurück zu „FDA (www.fda.gov)“

Wer ist online?

Mitglieder in diesem Forum: 0 Mitglieder und 0 Gäste